File Download
  Links for fulltext
     (May Require Subscription)
  • Find via Find It@HKUL
Supplementary

Article: Severe oral erosive lichen planus due to methyldopa and allopurinol: a case report

TitleSevere oral erosive lichen planus due to methyldopa and allopurinol: a case report
Authors
Issue Date2005
PublisherHong Kong Academy of Medicine Press. The Journal's web site is located at http://www.hkda.org/hkdj/index.php
Citation
Hong Kong Dental Journal, 2005, v. 2 n. 2, p. 122-125 How to Cite?
AbstractOral lichen planus is a common condition with an unclear etiology although some common drugs have been implicated. We report on a 75-year-old Chinese woman with painful erosions and ulceration of the lateral tongue, gingivae, and buccal mucosa who had been taking methyldopa for several years and allopurinol for more than a month. Following the classic bilateral presentation, a provisional clinical diagnosis of oral erosive lichenoid planus was made and drug therapy changed to metoprolol and paracetamol. Topical steroids, analgesic, and antiseptic mouth rinse were prescribed. After 6 weeks, all lesions had resolved although a few Wickham’s striae remained. The patient’s oral function was restored and to date the lesions are in remission. It appears that proper identification of the causative drug together with its immediate withdrawal and adjunctive topical therapy is an effective method for treating drug-induced lichenoid reactions.
Persistent Identifierhttp://hdl.handle.net/10722/66675
ISSN

 

DC FieldValueLanguage
dc.contributor.authorNair, RGen_HK
dc.contributor.authorNewsome, PRHen_HK
dc.contributor.authorItthagarun, Aen_HK
dc.contributor.authorSamaranayake, LPen_HK
dc.date.accessioned2010-09-06T05:48:22Z-
dc.date.available2010-09-06T05:48:22Z-
dc.date.issued2005en_HK
dc.identifier.citationHong Kong Dental Journal, 2005, v. 2 n. 2, p. 122-125en_HK
dc.identifier.issn1727-2300en_HK
dc.identifier.urihttp://hdl.handle.net/10722/66675-
dc.description.abstractOral lichen planus is a common condition with an unclear etiology although some common drugs have been implicated. We report on a 75-year-old Chinese woman with painful erosions and ulceration of the lateral tongue, gingivae, and buccal mucosa who had been taking methyldopa for several years and allopurinol for more than a month. Following the classic bilateral presentation, a provisional clinical diagnosis of oral erosive lichenoid planus was made and drug therapy changed to metoprolol and paracetamol. Topical steroids, analgesic, and antiseptic mouth rinse were prescribed. After 6 weeks, all lesions had resolved although a few Wickham’s striae remained. The patient’s oral function was restored and to date the lesions are in remission. It appears that proper identification of the causative drug together with its immediate withdrawal and adjunctive topical therapy is an effective method for treating drug-induced lichenoid reactions.-
dc.languageengen_HK
dc.publisherHong Kong Academy of Medicine Press. The Journal's web site is located at http://www.hkda.org/hkdj/index.phpen_HK
dc.relation.ispartofHong Kong Dental Journalen_HK
dc.rightsHong Kong Dental Journal. Copyright © Hong Kong Academy of Medicine Press.-
dc.titleSevere oral erosive lichen planus due to methyldopa and allopurinol: a case reporten_HK
dc.typeArticleen_HK
dc.identifier.emailNair, RG: rgnair@hkucc.hku.hken_HK
dc.identifier.emailNewsome, PRH: newsome@hkucc.hku.hken_HK
dc.identifier.emailItthagarun, A: aitthaga@hkusua.hku.hken_HK
dc.identifier.emailSamaranayake, LP: lakshman@hku.hken_HK
dc.identifier.authorityNewsome, PRH=rp00017en_HK
dc.identifier.authoritySamaranayake, LP=rp00023en_HK
dc.identifier.hkuros114626en_HK
dc.identifier.volume2-
dc.identifier.issue2-
dc.identifier.spage122-
dc.identifier.epage125-
dc.publisher.placeHong Kong-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats